Infection on upper leg/doctors misdiagnosing yeast/jock itch?
I am a woman who, six months ago during a hot and stressful September, suddenly got an infection. It started out in an oval, egg-sized area of my upper thigh and lower part of my stomach where the skin folds when I sit down, near the groin area but not on or too near. I am normal weight, have good hygeine, don't play sports/sweat abnormally, etc. It started as a red, scaly, slightly hot patch that looked like a patch of severely dry skin. It then calmed into an area containing some slightly itchy bumps. One week the bumps started to leak a clear, scent-free liquid, like water only slightly sticky. After using an otc steroid cream (which stopped the leaking) for a few weeks, I saw a doctor and she prescribed Lamisil, saying it was a fungal infection like jock itch. I used the Lamisil for months, and the bumps disappeared leaving only faint traces of pink or deep purple-color areas behind that don't want to disappear. Finally, I went to my gyno and he suggested it might not be going away because it may be a yeast infection. so he prescribed whatever that typical weekly pill is that they prescribe, and said stop using Lamisil. So I took the pill the first time 2 weeks ago, and nothing happened. Then I took it again a week later (which was 3 days ago) and tonight I discovered that the little itchy red bumps are reappearing between the "dormant" light pink and purple areas that had been calm for months now. Before anything happens, I need to know what to do. Do I go back to the lamisil? Continue with the pill (he gave me 5 weeks' worth). Both? Help! It's worth mentioning that this week was also the first hot week since September (I live in a northern climate) and maybe that's a coincidence or maybe not.
Finally, is this rash contagious to my boyfriend? I guess not because he hasn't gotten it so far, but I'm paranoid that one day he will catch it and I don't want to give it to him.
It doesn't sound to me like taking the pill plus sticking with the topical cream would hurt you, but for that question you should really talk to the doctor about why he suggested you stop the cream. If the cream would have some kind of negative interaction with the pill, then obviously you don't want to ignore his instructions.
There are other topical creams to try. It might be a good idea to discuss that with him, and have the rashy place re-checked.
i agree- it sounds like a fungal infection. however, lamisil may not be strong enough and you may want to ask for a prescription topical cream. and if that's what it is, it is as infectious as jock itch, ringworm or athlete's foot would be. make sure you wash your hands after touching it or treating it.
Do you have a new cat, because it sounds a little like ringworm. It is a fungus, treated like your dr states. But it takes forever to get rid of and then leaves a scar. Could you be reinfecting yourself with a pet? If you have a cat, the vet can do a black light test and see if it has ringworm and treat the cat with meds so it doesn't spread to you anymore. Just a thought.
Hi, thanks for the comments. No, I don't have a cat or any other pet.
So if I could just ask to clarify, will my yeast infection pill that the Dr prescribed kill any of the fungal infections I may have? Obviously, I will just continue with that for as long as I can stand it and check up with him if it doesn't go away in a few weeks. He did, after all, prescribe 5 pills so he must have known it would be stubborn to get rid of. I will wait 5 weeks (taking 1 pill/week) and see what happens. In the meantime I tried the steroid cream he gave me and it calmed the itching for a day, like he said it would. I believe he gave me the cream anticipating I might have some itchiness for a while. It's just such a bizarre skin infection and I don't know what to think of it because I've never really had skin problems before. I keep hoping it will go away but I guess the 2nd best thing would be to hear from someone who suffered from the same or a similar thing. Thanks!
When you find out what it is, please tell me! I have had the same iching for two and a half years! Have tried everything. Lamisil works sometimes, but it always comes back. I am tired of itching. The bumps, or rash looking delima has turned my skin a dark color after it goes away. It comes and goes every few months, and is at its worst in the heat of summer. I live in Louisiana where it is always hot. Even in the winter we can have 70 degree weather. I think it has something to do with the heat. I just wish my doctor would give me something that would finally get rid of it for once and for all. My husband of 8 years has developed the samething. He developed his before three years before me. I have been tested for stds, but, greatfully, I have nothing. We both are faithful to each other. I just don't know what else to do.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.